Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 534, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 2, 2011, 4:14 PM EDT for Stokes County, Surry County, Yadkin County, North Carolina. It was in force for 61 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2011, 4:14 PM EDT (20:14 UTC)
- Expired
- Sep 2, 2011, 5:15 PM EDT
- In force
- 61 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Stokes County, NC, Surry County, NC, Yadkin County, NC
The radar
The Roanoke radar (KFCX), 94 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 4:20 PM EDT | TSTM WND DMG | Sse Level Cross, NC | TREE DOWN ALONG HIGHWAY 268. |
| Sep 2, 4:24 PM EDT | TSTM WND DMG | 4 Ene Donnaha, NC | TREE DOWN ON BOWENS ROAD |
| Sep 2, 4:24 PM EDT | TSTM WND DMG | 3 N Siloam, NC | TREE DOWN ON QUAKER CHURCH ROAD. |
| Sep 2, 4:37 PM EDT | TSTM WND DMG | 3 Nnw Boonville, NC | TREE DOWN ALONG U.S. 601. |
| Sep 2, 5:00 PM EDT | TSTM WND DMG | 3 W Yadkinville, NC | ROOF BLOWN OFF BARN |
| Sep 2, 5:00 PM EDT | TSTM WND DMG | Yadkinville, NC | TREES DOWN ON A POWER LINE ON HOOTS ROAD...WHICH THEN FELL ON A HOUSE AND HAS TRAPPED PEOPLE INSIDE. |
| Sep 2, 5:05 PM EDT | TSTM WND DMG | 5 Sse Yadkinville, NC | SEVERAL TREES DOWN IN THE COURTNEY AREA |
| Sep 2, 5:15 PM EDT | TSTM WND DMG | 5 Nnw Pilot Mountain, NC | TREE DOWN ON COOK SCHOOL ROAD. |
| Sep 2, 5:24 PM EDT | TSTM WND DMG | 2 Wsw Ararat, NC | TREE DOWN ON KEY ROAD. |
| Sep 2, 5:24 PM EDT | TSTM WND DMG | 3 W Pilot Mountain, NC | TREE DOWN ON TOMS CREEK ROAD. |
| Sep 2, 5:24 PM EDT | TSTM WND DMG | 5 W Pilot Mountain, NC | TREE DOWN ON CHILTON ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.2 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
126
WUUS51 KRNK 022014
SVRRNK
NCC169-171-197-022115-
/O.NEW.KRNK.SV.W.0534.110902T2014Z-110902T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
414 PM EDT FRI SEP 2 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
YADKIN COUNTY IN NORTHWEST NORTH CAROLINA
SOUTHWESTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA
SOUTHEASTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA
* UNTIL 515 PM EDT.
* AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR SILOAM...OR 6 MILES
SOUTHWEST OF PILOT MOUNTAIN...AND MOVING SOUTH AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
SILOAM...
ROCKFORD...
NEBO...
YADKINVILLE...
AND LONE HICKORY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3605 8084 3646 8065 3645 8025 3626 8027
3625 8028 3626 8044 3623 8043 3614 8044
3611 8046 3610 8050 3604 8050
TIME...MOT...LOC 2014Z 019DEG 17KT 3632 8057
$$
AMS2 follow-up statements
809
WWUS51 KRNK 022042
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
442 PM EDT FRI SEP 2 2011
NCC169-171-197-022115-
/O.CON.KRNK.SV.W.0534.000000T0000Z-110902T2115Z/
YADKIN NC-STOKES NC-SURRY NC-
442 PM EDT FRI SEP 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR YADKIN...SOUTHWESTERN STOKES AND SOUTHEASTERN SURRY COUNTIES...
AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BOONVILLE...MOVING
SOUTHWEST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
NEBO...
BOONVILLE...
YADKINVILLE...
BROOKS CROSSROADS...
AND LONE HICKORY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3605 8084 3646 8065 3645 8025 3626 8027
3625 8028 3626 8044 3623 8043 3614 8044
3611 8046 3610 8050 3604 8050
TIME...MOT...LOC 2042Z 035DEG 26KT 3624 8068
$$
AMS536
WWUS51 KRNK 022100
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
500 PM EDT FRI SEP 2 2011
NCC169-171-022111-
/O.CAN.KRNK.SV.W.0534.000000T0000Z-110902T2115Z/
STOKES NC-SURRY NC-
500 PM EDT FRI SEP 2 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN STOKES AND
SOUTHEASTERN SURRY COUNTIES IS CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3605 8084 3626 8074 3625 8052 3626 8046
3623 8043 3614 8044 3611 8046 3611 8049
3609 8051 3604 8050
TIME...MOT...LOC 2101Z 038DEG 18KT 3611 8070
$$
NCC197-022115-
/O.CON.KRNK.SV.W.0534.000000T0000Z-110902T2115Z/
YADKIN NC-
500 PM EDT FRI SEP 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR YADKIN COUNTY...
AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR YADKINVILLE...MOVING
SOUTHWEST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
YADKINVILLE...
AND LONE HICKORY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3605 8084 3626 8074 3625 8052 3626 8046
3623 8043 3614 8044 3611 8046 3611 8049
3609 8051 3604 8050
TIME...MOT...LOC 2101Z 038DEG 18KT 3611 8070
$$
AMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 2:58 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Sep 2, 2:58 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 258 PM EDT FRI SEP 2 2011 .SYNOPSIS... HIGH PRESSURE WILL LINGER ACROSS THE AREA TONIGHT BEFORE SLIDING OFFSHORE SATURDAY INTO SATURDAY NIGHT. A COLD FRONT WILL APPROACH LATE SUNDAY...MOVING THROUGH THE AREA ON MONDAY...BEFORE STALLING ACROSS NORTH CAROLINA MONDAY NIGHT. DEEP TROPICAL MOISTURE ASSOCIATED WITH TROPICAL STORM LEE WILL THEN RIDE UP THE FRONT AND ACROSS THE REGION THROUGH AT LEAST MID WEEK. && .NEAR TERM /THROUGH SATURDAY/... AS OF 245 PM EDT FRIDAY... GOING TO SEE CONVECTION SCT FROM THE ALLEGHANY HIGHLAND SOUTH INTO THE VA/NC FOOTHILLS THIS AFTN WITH ISOLATED EITHER SIDE OF THIS BOUNDARY. SBCAPES ARE IN THE 3000+ RANGE WITH GOOD LOW LVL LAPSE RATES AND DRY AIR ALOFT. THIS WILL BRING AN ISOLATED WIND DAMAGE THREAT INTO EARLY EVENING. AS THE EVENING PROGRESSES...HEATING WILL BE LOST AND WITHOUT ANY UPPER SUPPORT SHOULD SEE ANY SHOWERS/STORMS END. WILL SEE SOME FOG FORM AGAIN OVERNIGHT AS SKIES CLEAR...ESPECIALLY IN THE SAME AREA THAT GETS RAIN THIS AFTN. LOWS WILL BE MUGGY WITH MID 60S TO NEAR 70. SAT...THE MODELS SHOWING THE UPPER RIDGE STILL SITUATED ACROSS THE TN VALLEY INTO THE CENTRAL APPS BUT HEIGHTS ARE WEAKER. KEEPING SIMILAR SITUATION AS TODAY WITH TSTMS DEVELOPING ACROSS THE MTNS BY MIDDAY. MODELS SHOWING SOME ACTIVITY SHIFTING SWWD FROM NRN VA IN THE MORNING SO WILL THROW IN ISOLATED POPS IN IN THE FAR NORTH AROUND DAYBREAK/MID MORNING. AGAIN...TEMPS WILL BE HOT AND LOOKING AT UPPER 80S TO AROUND 90 MOST LOCATIONS. APPEARS BEST CONVERGENCE/LOW LVL THETA-E RESIDES ACROSS THE WRN CWA TOMORROW AFTN AND WILL HAVE CHANCE POPS ALONG/WEST OF THE BLUE RIDGE WITH SLIGHT CHANCE OR LESS IN THE PIEDMONT. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... AS OF 250 PM EDT FRIDAY... LEFTOVER MAINLY MOUNTAIN CONVECTION SHOULD FADE WITH LOSS OF HEATING SAT EVENING GIVEN LACK OF UPPER SUPPORT BUT STILL MAY BE A FEW TSRA AROUND THRU MIDNIGHT PER PROGGED INSTABILITY. OTRW PC AND MUGGY SAT NIGHT WITH LOWS MAINLY IN THE 60S. STRONG 5H TROF TO THE NW WILL GRADUALLY PROPEL THE SURFACE COLD FRONT INTO THE OHIO VALLEY SUNDAY BEFORE SLOWING UP IN RESPONSE TO THE NORTHWARD MOVING TROPICAL SYSTEM ALONG THE GULF COAST. THIS MAY CONFINE THE HIGHEST POPS TO THE WESTERN SLOPE AREAS AND POINTS WEST THRU SUNDAY AFTERNOON AS SUGGESTED BY THE NAM PER S/W RIDGING TO THE NE OF THE TROPICAL LOW. THIS WOULD SUPPORT STICKING WITH MAINLY CHANCE POPS WEST AND MOSTLY ISOLATED COVERAGE OUT EAST WHERE MAY STAY DRY FOR THE MOST PART. GIVEN A BIT SLOWER ARRIVAL OF CONVECTION AND SW FLOW WILL STAY ON THE WARM SIDE OF MOS ESPCLY EAST WHERE MORE SUN SUPPORTS HIGHS AROUND 90 OR SO. SURFACE FRONT SHOULD WORK TO ALONG THE WESTERN SLOPES BY EARLY MONDAY BEFORE SINKING SE ACROSS THE CWA DURING MONDAY. THUS EXPECT MAIN CORRIDOR OF SHOWERS TO EDGE SLOWLY SE ACROSS THE REGION ESPCLY FROM LATE SUNDAY NIGHT THRU LATE MONDAY. HOWEVER TIMING OF THIS STILL QUITE IFFY WITH JUST HOW FAST AND FAR NORTH THE REMNANT TROPICAL SYSTEM WILL GET AS IT INTERACTS WITH THE UPPER TROFFINESS. THIS COULD HOLD UP THE BOUNDARY EVEN MORE...KEEPING THE MORE SIG SHRA TO THE WEST THRU MONDAY WITH RAINFALL MORE THE RESULT OF DEVELOPING UPSLOPE SW WITH A SE TRAJECTORY TAKING SHAPE BY LATE MONDAY PER THE GFS. HOWEVER THINK ENOUGH POTENTIAL...AT LEAST FROM THE FRONT TO PUSH LIKELY POPS ACROSS FROM WEST TO EAST STARTING LATE SUNDAY NIGHT WITH HIGHEST POPS LATE MONDAY AFTERNOON. KEPT HIGHS MAINLY IN THE 70S TO LOW 80S ON MONDAY BUT COULD ZOOM UP OUT EAST IF CLOUDS/SHRA END UP BEING SLOWER. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... AS OF 200 PM EDT FRIDAY... LOTS OF UNCERTAINTY CONTINUES IN THE EXTENDED IN REGARDS TO EVENTUAL EVOLUTION OF GULF TROPICAL SYSTEM AND INTERACTION WITH RESIDUAL FRONTAL BOUNDARY OVER THE CAROLINAS. LATEST MODELS HAVE TRENDED FURTHER NORTH/NE WITH TRACK OF REMNANT TROPICAL LOW...AND/OR ITS INTERACTION WITH NORTHERN STREAM TROFFINESS CAUSING A CUTOFF LOW JUST WEST OF THE MOUNTAINS BY LATE IN THE WEEK. THIS SCENARIO WOULD PRODUCE A PROLONGED PERIOD OF DEEP TROPICAL S/SE FLOW ACROSS THE LEFTOVER FRONT RESULTING IN BOUTS OF POTENTIAL HEAVY RAIN ESPCLY MONDAY NIGHT INTO WEDNESDAY AS THE DEEPER CORE OF MOISTURE SLIDES NE WELL AHEAD OF THE GULF STATES DEPRESSION. HOWEVER ENSEMBLES SUGGEST MORE OF A EASTWARD TRACK TO THE GULF LOW POSSIBLY ALLOWING MORE DRY AIR TO SINK SOUTH BEHIND THE FRONT WITH THE BEST OVERRUNNING TO THE SOUTH. FOR NOW APPEARS A COMPROMISE OF BOTH SCENARIOS LIKELY BEST WITH THE MAIN CONCERNS BEING HOW FAR NE THE DEEPER TROPICAL RH MAKES IT AND EXACTLY WHERE THE 85H FRONT ENDS UP TO LIKELY SERVE AS THE TRAIN TRACK FOR HEAVY RAIN HEADING NE. IF THIS ENDS UP BEING FARTHER WEST WHICH HAS BEEN A TREND IN THE PAST...THEN COULD SEE CORRIDOR OF BEST RAIN STAY ALONG THE RIDGES OR JUST WEST SO SOMETHING TO WATCH. OTRW SINCE WILL HAVE VERY HIGH PWATS AND A POSSIBLE PROLONGED EVENT...PLAN TO MENTION IN THE HWO OVER THE WEST FOR NOW. THUS WILL LEAN TOWARD THE HIGHER HPC POPS ESPCLY MON NGT INTO WED BUT HOLD BACK ON CATEGORIAL FOR NOW GIVEN UNCERTAINTY AND TO AVOID FLIP FLOPPING TO SOME DEGREE. STRONG LOW LEVEL WEDGE SHOULD LIMIT CONVECTION TO MAINLY MONDAY NIGHT AS ONSET OF MORE WIDESPREAD SHOWERS ARRIVE LATE WITH A POSSIBLE CAD EVENT TUE/WED UNDER OVERRUNNING PRECIP. THIS SHOULD KEEP HIGHS MAINLY IN THE 60S TO LOW 70S TUE/WED AND PERHAPS ONLY UPPER 50S IN SPOTS PENDING RAINFALL/WEDGE. EXPECT LIFT TO GET MORE STRETCHED OUT LATER IN THE WEEK WITH MORE FOCUS WITH DIFFLUENCE ALOFT AHEAD OF THE UPPER LOW...AND IN LEFTOVER DEEP RH NORTHEAST OF THE REMNANT SFC FEATURE LEADING TO MORE SCATTERED NATURE SHRA WITH CHANCE POPS WED NIGHT THRU FRIDAY FOR NOW. HOWEVER IF RIDGING BETWEEN KATIA OFFSHORE AND THE UPPER INLAND SYSTEM PUSHES WEST A BIT THEN SHRA WILL BE QUITE A BIT LESS BY THU/FRIDAY WITH DEEPER MOISTURE TO THE WEST. TEMPS SHOULD RECOVER A BIT AS THE WEDGE WEAKENS THU AND FRIDAY BUT STILL BELOW NORMAL WITH MOST HIGHS IN THE 70S BY WEEKS END. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... AS OF 130 PM EDT FRIDAY... WILL SEE REDEVELOPMENT OF STORMS THIS AFTN BUT PINPOINTING WHO WILL BE AFFECTED TAF WISE IS HARD. ATTM...APPEARS THE ROANOKE/BLACKSBURG SITES STAND THE BEST CHANCE...BUT STILL NOT HIGH ENOUGH TO INCLUDE TS IN THE TAFS...BUT EXPECT TS IN VICINITY SO STILL HAVE IT IN. REST OF THE TAF SITES WILL HAVE CB LATER THIS AFTN. CONVECTION WILL WEAKEN AFTER 00Z THOUGH COULD SEE SOME LINGER LONGER SOUTH OF A ROA/BCB INTO THE NC MTNS...BUT CONFIDENCE LOW ON THIS IN TERMS OF KEEPING IT IN THE TAFS. OTHERWISE VFR CIGS THIS AFTN/EVENING...BUT THINKING WITH HUMID AIRMASS AND ANY LINGERING SHOWERS...WILL SEE SOME FOG AGAIN TONIGHT AT MOST IF NOT ALL TAF SITES. BCB/LWB IS STILL LOOKING LIKE TYPICAL LIFR CONDITIONS TOWARD MORNING. AGAIN WILL DEPEND ON LOCATION OF SHOWERS/TSRA THIS AFTN/EARLY EVENING. MORE SCATTERED AFTERNOON OR EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY AND SUNDAY AS A COLD FRONT SLOWLY APPROACHES FROM THE WEST. SHOWERS AND STORMS ALONG WITH PERIODS OF MVFR/IFR CONDITIONS MAY THEN CONTINUE INTO MONDAY AND/OR TUESDAY WITH THE FRONT SLOWLY SLIDING THROUGH...OR POSSIBLY STALLING OVER...THE AREA. POTENTIAL EXISTS FOR TROPICAL MOISTURE TO STREAM NE FROM THE SYSTEM IN THE GULF DURING THIS TIME WHICH COULD BRING SUB VFR AND RAINY CONDITIONS FOR SEVERAL DAYS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/JJ NEAR TERM...WP SHORT TERM...JH LONG TERM...JH AVIATION...JJ/WP
Hazardous weather outlook, Sep 2, 2:40 PM EDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 240 PM EDT FRI SEP 2 2011 NCZ001>003-018>020-VAZ007-009>020-022>024-032>035-WVZ042>045-031845- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND- GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER- 240 PM EDT FRI SEP 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND LAST INTO THE EVENING. THE BEST COVERAGE OF STORMS WILL BE ALONG AND EITHER SIDE OF THE BLUE RIDGE. A FEW OF THE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. DEEP TROPICAL MOISTURE COMBINED WITH A FRONT ACROSS THE AREA MAY RESULT IN PERIODS OF PROLONGED VERY HEAVY RAINFALL FROM LATE MONDAY INTO MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-VAZ043>047-058-059-031845- STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 240 PM EDT FRI SEP 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND LAST INTO THE EVENING. A FEW OF THE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 2, 2:54 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
254 PM EDT FRI SEP 2 2011
NCZ004-VAZ032-021930-
PATRICK VA-STOKES NC-
254 PM EDT FRI SEP 2 2011
...A STRONG THUNDERSTORM WILL AFFECT PATRICK AND STOKES COUNTIES...
AT 253 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF STUART...MOVING SOUTH AT 15 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR CRITZ AROUND 305 PM...STUART AROUND 310 PM...
PENNS STORE AROUND 315 PM AND SANDY RIDGE AROUND 330 PM.
LAT...LON 3645 8035 3673 8027 3672 8009 3666 8006
3642 8005
AMSLocal storm report, Sep 2, 3:28 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
328 PM EDT FRI SEP 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM TSTM WND DMG PILOT MOUNTAIN 36.38N 80.47W
09/02/2011 SURRY NC 911 CALL CENTER
SEVERAL POWER LINES DOWN NEAR THE PILOT MOUNTAIN FIRE
DEPARTMENT.
&&
CHENARDSpecial weather statement, Sep 2, 3:35 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 335 PM EDT FRI SEP 2 2011 NCZ003-004-VAZ016-032-022030- CARROLL VA-PATRICK VA-STOKES NC-SURRY NC- 335 PM EDT FRI SEP 2 2011 ...A STRONG THUNDERSTORM WILL AFFECT CARROLL...PATRICK...STOKES AND SURRY COUNTIES... AT 333 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF ARARAT...MOVING SOUTHWEST AT 15 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR ARARAT AROUND 340 PM...WOODVILLE AND FANCY GAP AROUND 355 PM...CANA AROUND 405 PM...FLAT ROCK AROUND 410 PM...MOUNT AIRY AROUND 415 PM AND TOAST AROUND 420 PM. LAT...LON 3642 8062 3669 8073 3670 8048 3644 8031 AMS
Local storm report, Sep 2, 3:56 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
356 PM EDT FRI SEP 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM HAIL 2 W SALEM CITY 37.29N 80.09W
09/02/2011 E1.00 INCH CITY OF SALEM VA PUBLIC
QUARTER SIZE HAIL COVERING THE GROUND.
&&
CHENARDSpecial weather statement, Sep 2, 4:09 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
409 PM EDT FRI SEP 2 2011
VAZ016-017-032-033-043-022100-
CARROLL VA-FLOYD VA-FRANKLIN VA-HENRY VA-PATRICK VA-
409 PM EDT FRI SEP 2 2011
...STRONG THUNDERSTORMS WILL AFFECT CARROLL...FLOYD...FRANKLIN...
HENRY AND PATRICK COUNTIES...
AT 407 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM FERRUM TO
5 MILES EAST OF INDIAN VALLEY...MOVING SOUTH AT 20 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. IF ON OR NEAR
PHILPOTT...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE
A VEHICLE. SUDDEN WIND GUSTS MAY BE STRONG ENOUGH TO CAPSIZE YOUR
VESSEL.
THESE STORMS WILL BE NEAR ENDICOTT AROUND 415 PM...WILLIS AROUND 425
PM...FAIRY STONE STATE PARK...DUGSPUR...AND CHARITY AROUND 430 PM...
PHILPOTT DAM...ROCKY KNOB RECREATION AREA...AND ROCKY KNOB SUMMIT
AROUND 435 PM...BASSETT AND AND WOOLWINE AROUND 440 PM.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3661 8076 3694 8061 3701 8052 3699 8049
3701 8046 3700 8042 3702 8041 3706 7999
3658 7989
AMSLocal storm report, Sep 2, 4:13 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
413 PM EDT FRI SEP 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND GST 5 W ROANOKE 37.28N 80.04W
09/02/2011 M66 MPH CITY OF SALEM VA MESONET
AT SALEM CIVIC CENTER.
&&
WHPThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 3:11 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry, Yadkin | 64 min |
| Sep 2, 3:35 PM EDT | Special Weather Statement | RNK | Surry | 55 min |
| Sep 2, 3:39 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 66 min |
| Sep 2, 3:41 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry | 49 min |
| Sep 2, 4:24 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry | 51 min |
| Sep 2, 4:33 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 57 min |
| Sep 2, 4:46 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Stokes, Surry, Wilkes | 59 min |
| Sep 2, 5:16 PM EDT | Flash Flood Warning | RNK | Surry | 4 hr |
| Sep 2, 5:16 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes, Surry | 44 min |
| Sep 2, 5:19 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Surry, Wilkes, Yadkin | 71 min |
| Sep 2, 5:50 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Surry | 55 min |
| Sep 2, 6:41 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Ashe, Wilkes | 64 min |
| Sep 2, 7:15 PM EDT | Severe Thunderstorm Warning | RNK | Ashe, Watauga, Wilkes | 75 min |
| Sep 2, 7:44 PM EDT | Special Weather Statement | RNK | Ashe | 61 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.